# SDR CA041017001

- Difficulty date: October 2, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 5,942 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- How discovered: 9
- Nature of condition: Y
- Precautionary procedure: B, A

## Discrepancy

(CAN) THE CESSNA 185 WAS RETURNING TO HOME BASE FROM THE HUNTING CAMP, WHEN IN CRUISE,WITH ALL ENGINE PARAMETERS INDICATING NORMAL,THE ENGINE STOPPED IN FLIGHT AND T HE SEASONED PILOT WAS ABLE TO LAND WITHOUT INCIDENT. THE ENGINE SUFFERD TWO CRACKS TO THE CRANKCASE HALVES IN THE AREA OF NR 1 AND 2 CYLINDERS. ALL CYLINDERS WERE FOUND INTACT AND UNDAMAGED. ALL CYLINDERS WERE REMOVED AND NEW RINGS INSTALLEDAT 902.0 HRS. SUBJECT ENGINE TO BE SENT TO ANOTHER OVERHAULER FOR ANALYSIS.
